Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 227, NWS Jacksonville, FL

September 22, 2001Bradford County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 22, 2001, 2:58 PM EDT for Bradford County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2001, 2:58 PM EDT (18:58 UTC)
Expired
Sep 22, 2001, 3:45 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Bradford County, FL

The radar

The Jacksonville radar (KJAX), 74 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2174 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 1:45 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 22, 1:45 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT SAT SEP 22 2001

CURRENTLY...TEMPERATURE AT KJAX REACHED 85 DEGREES THE PAST
HOUR...AND BASED ON THE 12Z SOUNDING CU SHOULD BEGIN FORMING AT A
PRETTY GOOD CLIP. RADAR SHOW AND SATELLITE SHOW THAT THIS IS PRETTY
MUCH THE CAST...WITH A GOOD CU FIELD DEVELOPING ACROSS NORTHEASTERN
FLORIDA AND SOUTHEASTERN DURING THE PAST HOUR...AND SHOWERS
BEGINNING TO POP UP OVER COLUMBIA AND NASSAU COUNTIES. EXPECT IT TO
BECOME PRETTY ACTIVE LATER THIS AFTERNOON WITH TEMPERATURES
FORECASTED TO RISE INTO THE UPPER 80S. BASED ON THE MORNING SOUNDING
HOWEVER THE THUNDERSTORMS WHICH DEVELOP SHOULD BE VERY SLOW MOVERS
AND HAVE LITTLE DOWN BURST POTENTIAL...SO EXPECT ANY PROBLEM WHICH
DEVELOP TO BE MAINLY LOCALIZED FLOODING.

MODELS CONTINUE TO BE IN GOOD AGREEMENT IN MOVING A COLD FRONT
ACROSS THE AREA FROM THE MISSISSIPPI VALLEY EARLY NEXT WEEK AND
PROBABLY STALLING IT OVER CENTRAL FLORIDA BY LATE WEEK. THE
DRIER...COOLER AIR BEHIND THE FRONT SHOULD DROP DAY TIME HIGHS INTO
THE UPPER 70S AND LOWER 80S...AND THE OVERNIGHT LOWS TO THE UPPER
50S AND MID 60S BY MID WEEK. THERE IS A CHANCE TO A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS AS THE FRONT APPROACH AND MOVE THROUGH THE
AREA TONIGHT THROUGH MONDAY...HOWEVER EXPECT THE RAIN CHANCE TO DROP
TO NEAR ZERO TUESDAY AND WEDNESDAY AS THE FRONT CONTINUES TO PUSH
SOUTH.

PRELIM
AMG 68/87/68/84 3445
SSI 73/86/73/84 2555
JAX 70/86/71/85 2445
GNV 70/88/71/86 4555 33

.JAX...
.GA...NONE.
.FL...NONE.

SCOTT

In the hours before

Special weather statement, Sep 22, 11:00 AM EDT, 3 hours 58 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221900-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT SAT SEP 22 2001

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...MAINLY ACROSS INTERIOR NORTHEAST FLORIDA...SOUTH OF
INTERSTATE 10.  LOCALLY HEAVY RAIN WILL BE THE MAIN THREAT FROM
THESE STORMS.  SEVERE STORMS ARE NOT EXPECTED.

NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED TODAY AND SPOTTER
ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 3:00 PM EDTSevere Thunderstorm WarningJAXDuval45 min
Sep 22, 5:01 PM EDTSevere Thunderstorm WarningJAXPutnam44 min
Sep 22, 5:16 PM EDTTornado WarningJAXCamden29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.